MAUDE Adverse Event Report: SYNTHES BETTLACH SURELOCK AIMING ARM FOR ANTEGRADE FEMORAL NAILS; GUIDE

SYNTHES BETTLACH SURELOCK AIMING ARM FOR ANTEGRADE FEMORAL NAILS; GUIDE
Catalog Number 03.010.200
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.Reporter phone number is not provided for reporting.A device history record (dhr) review was performed for part # 03.010.200, lot # 2761813: manufacturing location: (b)(4), manufacturing date: 21.Jul.2011: no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that the reported device was used in the surgery for the femoral trochanteric fracture on (b)(6) 2017.The tfna nail (long) was used for the procedure.When the surgeon tried to drill the hole for the distal locking screw by using the surelock aiming arm for antegrade femoral nails, the drill bit interfered with the nail.It was found that the connecting part of the surelock aiming arm to the handle had been loose.One of the three projected parts on the aiming arm, which were all supposed to be fixed usually, had not been fixed (it was recessed).The surgery was extended for sixty (60) minutes.No adverse consequence to the patient was reported, procedure was successfully completed.Concomitant device: tfna nail long (quantity 1), drill bit (quantity 1).This report is for one (1) surelock aiming arm for antegrade femoral nails.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
A manufacturing investigation action & summary was conducted/performed.The report indicates that: 1x article 03.010.200 lot 2761813 / forwarded to manufacturing plant bettlach: as received condition of device: product not received in original packaging.The laser marking was not easy to read, because of repeated use.The surface shows heavy signs of wear and the flat surface shows damages.Dhr review was performed no abnormalities / deviations, neither ncs were detected, which could lead to the complaint failure.The components 50170922, 50170939, 50170924 and 50157708 are purchasing parts therefore no dhrs were performed for the components, no dhrs are available.Not all involved articles for the malfunction were returned to the manufacturing site, the complaint failure could not be reproduced.Therefore, the complaint is rated as not determinable.Based on the performed investigations there is no indication of a failure in manufacturing which could lead to the complaint issue.The complaint not confirmed.The product was not received in the original packaging.The laser marking was not easy to read, because of repeated use.The surface shows heavy signs of wear and the flat surface shows damages.The product was cleaned.The article was manufactured in 2011 and showed heavy traces of repeated use.Due to repeated use, the product is visibly worn and therefore several measured parameters do not conform to the specification.The product was manufactured and tested according to the requirements in 2011.All measured dimensions at this time fulfilled the requirements.No functional test was performed during manufacturing.However, if a functional issue as described in the complaint was present since manufacturing of the product, it would have been detected with highest probability in the first applications.There is no functional test available for the failure reported in the complaint condition.As described above, if a functional issue was present since manufacturing of the product, it would have been detected with highest probability in the first applications.Not all involved articles for the malfunction were returned to the.As described above the product is worn from repeated uses which lead to the fact that not all dimensions fulfilled the requirements.Based on the performed investigations there is no indication of a failure in manufacturing which could lead to the complaint issue and the product is worn out - which is most probably the cause of the failure - and should not be used anymore., therefore, the complaint is rated ¿not valid¿.Since no manufacturing issue was identified and this complaint is not valid, review for the specific prm and pra line is not applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SURELOCK AIMING ARM FOR ANTEGRADE FEMORAL NAILS
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES BETTLACH
muracherstrasse 3
bettlach CH254 4
SZ  CH2544
MDR Report Key7025620
Report Number9612488-2017-10575
Device Sequence Number685424
Product Code FZX
UDI-Device Identifier07611819880870
UDI-Public(01)07611819880870(10)2761813
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.200
Device Lot Number2761813
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2017
Initial Date Received by Manufacturer 10/18/2017
Supplement Date Received by Manufacturer12/05/2017
Initial Report FDA Received Date11/13/2017
Supplement Report FDA Received Date01/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR